Journal of the Mathematical Society of Japan

Complete classification of binary normal regular Hermitian lattices

Byeong Moon KIM, Ji Young KIM, and Poo-Sung PARK

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


A positive definite Hermitian lattice is called regular if it represents all integers which can be represented locally by the lattice. We investigate binary regular Hermitian lattices over imaginary quadratic fields Q and provide a complete list of the normal binary regular Hermitian lattices.

Article information

J. Math. Soc. Japan Volume 63, Number 3 (2011), 1001-1025.

First available in Project Euclid: 1 August 2011

Permanent link to this document

Digital Object Identifier

Zentralblatt MATH identifier

Mathematical Reviews number (MathSciNet)

Primary: 11E39: Bilinear and Hermitian forms
Secondary: 11E20: General ternary and quaternary quadratic forms; forms of more than two variables 11E41: Class numbers of quadratic and Hermitian forms

Hermitian lattice regular lattice


KIM, Byeong Moon; KIM, Ji Young; PARK, Poo-Sung. Complete classification of binary normal regular Hermitian lattices. Journal of the Mathematical Society of Japan 63 (2011), no. 3, 1001--1025. doi:10.2969/jmsj/06331001.

Export citation


  • H. Brandt and O. Intrau, Tabellen reduzierter positiver ternärer quadratischer Formen, Abh. Sachs. Akad. Wiss. Math.-Nat. Kl., 45, 1958.
  • W. K. Chan, A. G. Earnest, M. I. Icaza and J. Y. Kim, Finiteness results for regular definite ternary quadratic forms over $\mathbf{Q}(\sqrt{5})$, Inter. J. Number Theory, 3 (2007), 541–556.
  • W. K. Chan and A. Rokicki, Positive definite binary hermitian forms with finitely many exceptions, J. Number Theory, 124 (2007), 167–180.
  • L. E. Dickson, Ternary quadratic forms and congruences, Ann. of Math., 28 (1927), 331–341.
  • A. G. Earnest, An application of character sum inequalities to quadratic forms, Number Theory, (Halifax, NS, 1994), CMS Conf. Proc., 15, Amer. Math. Soc. Providence, RI, 1995, pp.,155–158.
  • A. G. Earnest and A. Khosravani, Universal binary Hermitian forms, Math. Comp., 66 (1997), 1161–1168.
  • A. G. Earnest and A. Khosravani, Representation of integers by positive definite binary Hermitian lattices over imaginary quadratic fields, J. Number Theory, 62 (1997), 368–374.
  • M. I. Icaza, Sums of squares of integral linear forms, Acta Arith., 74 (1996), 231–240.
  • H. Iwabuchi, Universal binary positive definite Hermitian lattices, Rocky Mountain J. Math., 30 (2000), 951–959.
  • N. Jacobson, A note on hermitian forms, Amer. Math. Soc., 46 (1940), 264–268.
  • W. C. Jagy, I. Kaplansky and A. Schiemann, There are 913 Regular Ternary Forms, Mathematika, 44 (1997), 332–341.
  • B. M. Kim, Complete determination of regular positive diagonal quaternary integral quadratic forms, preprint.
  • B. M. Kim, J. Y. Kim and P.-S. Park, The fifteen theorem for universal Hermitian lattices over imaginary quadratic fields, Math. Comp., 79 (2010), 1123–1144.
  • B. M. Kim, J. Y. Kim and P.-S. Park, Even universal binary Hermitian lattices over imaginary quadratic fields, Forum Math., to appear in print, ISSN (Online) 1435–5337, ISSN (Print) 0933-7741, DOI: 10.1515/FORM.2011.043.
  • J.-H. Kim and P.-S. Park, A few uncaught universal Hermitian forms, Proc. Amer. Math. Soc., 135 (2007), 47–49.
  • B.-K. Oh, Regular positive ternary quadratic forms, preprint.
  • O. T. O'Meara, Introduction to Quadratic Forms, Spinger-Verlag, New York, 1973.
  • G. Otremba, Zur Theorie der hermiteschen Formen in imaginär-quadratischen Zahlkörpern, J. Reine Angew. Math., 249 (1971), 1–19.
  • A. Rokicki, Finiteness results for definite $n$-regular and almost $n$-regular hermitian forms, Ph.D. Thesis, Wesleyan University, (2005).
  • G. L. Watson, Some problems in the theory of numbers, Ph.D. Thesis, University of London, (1953).
  • G. L. Watson, The representation of integers by positive ternary quadratic forms, Mathematika, 1 (1954), 104–110.
  • G. L. Watson, Transformations of a quadratic form which do not increase the class-number, Proc. London Math. Soc. (3), 12 (1962), 577–587.